An abrupt change in symptoms may require a different treatment approach then simply changing the Parkinson's medicines.
In general, Parkinson's disease is a slowly changing condition, yet you may find that your symptoms change dramatically overnight. If your movement, thinking or cognitive function change dramatically and quickly it may be due to something other than a change in your Parkinson's disease. The following information helps you and your health care provider find other causes for your recent change. Talk to your provider to determine if more testing is needed:
- A recent addition of Parkinson's medicine or dose increase can cause confusion.
- Fall with head injury can worsen neurological function.
- Other medicines such as some medicines for Parkinson's, sleep, emotions, bladder control, pain or muscle spasm can cause confusion.
- Stress. This can include may kinds- emotional stress, physical stress (including physical pain), medical stress (such as a recent operation and recovery).
- Medical problem- bladder infection, dehydration, heart or breathing problems, pneumonia or other infection.
Author: Monique Giroux, MD